As men get older, there are three specific and potential threats that seem inevitable … weight gain, graying of the hair and loss of hair. Any one of these can be difficult to accept. Fortunately, though, we are sometimes able to treat and/or reverse these threats. For instance, for those men who have begun to lose their hair, there is a well-known medication known as Propecia.
Propecia, which is a finasteride manufactured by Merck & Co., has been touted as a treatment for male pattern hair loss (MPHL). Supposedly, if taken once a day, it has been proven to stop the hair loss process and increase hair growth.
So far, so good, right?
Well, what happens when this supposed “miracle” drug begins to do more harm than good? What happens when hair loss seems like the more attractive option? What happens when the hair grows back but something else, entirely more important, stops working? These are questions that many people who have used Propecia have begun to ask themselves.
What am I talking about?
Well… recently, men have been reporting that the drug Propecia has caused permanent side effects including erectile dysfunction (sometimes referred to as “impotence”) even after stopping their Propecia treatment. What is erectile dysfunction? It can include any of the following ailments:
- An inability to get or keep an erection for sexual intercourse
- Lack of sexual desire
- Problems relating to ejaculation
- Decrease in the amount of semen
- Problems relating to one’s orgasm